MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 6IN 3-0 SA SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 6IN 3-0 SA SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B420
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? can you describe the appearance of the stratafix suture during the second procedure? did the suture break? if so, where was the break noted (termination, middle, end)? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopy and endoscopy cooperative surgery on (b)(6) 2025 and a barbed suture was used on the lesser curvature of stomach.After gastric resection, continuous suturing was performed from the cardiac side using the barbed suture.As the suturing part was long and the suture was not enough, a second continuous suturing was performed from the pyloric side.When a drain was inserted, loosening of the suture was confirmed, so additional suturing was performed using another barbed suture.A leak test was done and there were no issues found, and the wound was closed.There were no adverse patient consequences, additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a2, a3a.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: age: 69 years; gender: male; weight: unk; bmi: unk.The diagnosis and indication for the index surgical procedure? lecs was performed following gastric (stomach) lesion resection.On what tissue was the suture used? gastric tissue at the resection/closure site.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unk (no abnormal tissue condition was reported).Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? unk.Was at least one reverse stitch performed prior to closure? unk.Please describe any medical/surgical intervention required for this suture event including dates and results.On (b)(6) 2025, additional suturing with spiral was performed intraoperatively after looseness was observed, and no leak was confirmed at that time; however, postoperative leakage was later identified, and on (b)(6) 2025 an open surgery was performed for abdominal lavage and additional suturing; the patient is currently recovering.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? the surgeon observed that the spiral suture appeared loose during drain placement; no breakage was reported.Can you describe the appearance of the suture during the second procedure? the suture was noted to be loose; no visible breakage was reported.Did the suture break? if so, where was the break noted (termination, middle, end)? no, the suture did not break.Did the suture barbs not engage in the tissue? unk.Did the suture pull out of the tissue? unk (loosening was observed, but pull-out was not clearly confirmed).Other relevant patient history/concomitant medications? no relevant past medical history, including diabetes; concomitant medications are unk.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician believes that incorrect use of the spiral suture may have led to loosening, which contributed to the postoperative leak.What is the patient's current status? the patient has been hospitalized.Although the patient is recovering, oral intake has not yet been resumed.Lot number? unk.

Brand Name
SFXSPI PDS+ UNI VIO 6IN 3-0 SA SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24034963
Report Number2210968-2026-00234
Device Sequence Number9074893
Product Code NEW
UDI-Device Identifier10705031235809
UDI-Public10705031235809
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale